MAUDE Adverse Event Report: KIT PERISAFE 18GA 3-1/2IN WEISS; ANESTHESIA CONDUCTION KIT

KIT PERISAFE 18GA 3-1/2IN WEISS; ANESTHESIA CONDUCTION KIT
Model Number 400273
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that the kit perisafe 18 ga 3-1/2 in weiss experienced the catheter breaking apart after use.Patient required medical intervention in the form of a body scan and removal of the embedded piece of the device.No additional information regarding the patient outcome has been provided.The following information was provided by the initial reporter: when removing the perisafe catheter, it is visualized that it does not come out completely.Patient is scanned, but no catheter fragment is seen.Add.Information: i inform you that the patient had to take a lumbar spine scanner without contrast and a consultation with a neurosurgeon.Information received (b)(6) 2020: the catheter fragment was not seen in the lumbar spine scan.Neurosurgeon spoke with patient.I know that patient is fine at the moment.
 
Additional Manufacturer Narrative
H.6.Investigation: no photos or samples were provided to our quality team for evaluation; therefore, the incident could not be verified.Based on the evaluation of the incoming inspection records of the catheter, no non-conformances or discrepancies were reported.The required inspections according to bd product specifications meets the acceptance criteria.The root cause cannot be associated with the manufacturing process since no indications from the manufacturing records review of situations that could contribute to the customer reported failure of broken catheter.The catheter functional, dimensional and visual inspections were found in accordance with bd specifications.
 
Event or Problem Description
It was reported that the kit perisafe 18ga 3-1/2in weiss experienced the catheter breaking apart after use.Patient required medical intervention in the form of a body scan and removal of the embedded piece of the device.No additional information regarding the patient outcome has been provided.The following information was provided by the initial reporter: when removing the perisafe catheter, it is visualized that it does not come out completely.Patient is scanned, but no catheter fragment is seen.Add.Information: i inform you that the patient had to take a lumbar spine scanner without contrast and a consultation with a neurosurgeon.Information received september 24, 2020: the catheter fragment was not seen in the lumbar spine scan.Neurosurgeon spoke with patient.I know that patient is fine at the moment.

Brand Name
KIT PERISAFE 18GA 3-1/2IN WEISS
Common Device Name
ANESTHESIA CONDUCTION KIT
MDR Report Key10659910
Report Number2618282-2020-00079
Device Sequence Number2670916
Product Code CAZ
UDI-Device Identifier30382904002733
UDI-Public30382904002733
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K953790
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/29/2024
Device Model Number400273
Device Catalogue Number400273
Device Lot Number9065873
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/17/2020
Supplement Date Received by Manufacturer09/17/2020
Initial Report FDA Received Date10/10/2020
Supplement Report FDA Received Date10/12/2020
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/15/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;